Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 415, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 23, 2004, 5:51 PM CST for Coryell County, McLennan County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 5:51 PM CST (23:51 UTC)
- Expired
- Nov 23, 2004, 6:30 PM CST
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Coryell County, TX, McLennan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 3:15 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
| Nov 23, 5:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 232351 SVRFWD TXC099-309-240030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 551 PM CST TUE NOV 23 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CORYELL COUNTY IN NORTH CENTRAL TEXAS MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 630 PM CST * AT 551 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF MCGREGOR...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCGREGOR AROUND 620 PM CST VALLEY MILLS AROUND 630 PM CST OTHER LOCATIONS IN THE WARNING INCLUDE WEST HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3122 9768 3134 9745 3183 9706 3163 9755 $$ 07/BB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 4:50 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Nov 23, 4:50 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 450 PM CST TUE NOV 23 2004 .AVIATION DISCUSSION... AREA OF STORMS WEST AND SOUTHWEST OF DFW AREA WILL MOVE NORTHEAST INTO THE AREA 00-01Z. SOME OF THESE STORMS ARE SEVERE...BUT CURRENT THINKING IS THE STORMS WILL DECREASE SOME AFTER SUNSET. HOWEVER...I STILL THINK THE STRONGEER STORMS WILL BE CAPABLE OF 40KT GUSTS IN THE DFW AREA. 59 && .DISCUSSION... TODAYS INITIAL ROUND OF CONVECTION...ASSOCIATED WITH LEADING UPPER SPEED MAX AND INCREASINGLY DIFLUENT FLOW ALOFT...HAS NOW SHIFTED INTO EAST TEXAS...WITH ONLY ISOLATED ACTIVITY REMAINING IN THE EASTERN ZONES. HOWEVER...QG FORCING ASSOCIATED WITH UPPER LOW APPROACHING KLBB HAS AIDED IN DEVELOPMENT OF ANOTHER ROUND OF SHOWERS/THUNDERSTORMS...FROM KABI SWD TO KSJT/KDRT. THIS AREA OF CONVECTION SHOULD EXPAND EASTWARD...AS IT COMES UNDER THE INFLUENCE OF INCREASING DIVERGENCE ALOFT BENEATH LEFT EXIT REGION OF YET ANOTHER 100-120KT UPPER SPEED MAX. GIVEN COLD TEMPERATURES ALOFT ASSOCIATED WITH THIS SYSTEM...MARGINALLY SEVERE HAIL WILL BE POSSIBLE WITH THE STRONGEST CELLS...AND SEVERE THUNDERSTORM WATCH 886 HAS BEEN POSTED FOR SWRN PORTION OF THE FORECAST AREA THROUGH 24/02Z. THE UPPER LOW IS PROGGED TO ACCELERATE EASTWARD AND DEEPEN OVERNIGHT...AS UPPER SPEED MAX WORKS ITS WAY TO EASTERN FLANK OF THE SYSTEM. RESULTANT SURFACE CYCLOGENESIS WILL ALLOW STRONGER WESTERLY BOUNDARY LAYER FLOW TO SPREAD ACROSS THE AREA THIS EVENING...BEFORE STRONG COLD ADVECTION BEGINS ON WEDNESDAY MORNING. SOME LINGERING -RA IS POSSIBLE ACROSS THE RED RIVER VALLEY ON WEDNESDAY MORNING. OTHERWISE...EXPECT A COOLER DAY ALONG WITH BRISK NORTHWEST WINDS. AS SURFACE RIDGE AXIS SETTLES ACROSS NORTH TEXAS ON THURSDAY MORNING... MINIMUM TEMPERATURES WILL LIKELY FALL BELOW FREEZING IN MANY AREAS...ESPECIALLY NORTHEAST/NORTH AND WEST OF THE DFW METROPLEX. PLEASANT WEATHER WILL PERSIST FOR THE REMINDER OF THURSDAY AND FRIDAY...AS MID/UPPER FLOW REGIME REMAINS LARGELY ZONAL ACROSS NORTH TEXAS. A WEAK VORT MAX WILL LIKELY SPREAD CLOUDS ACROSS THE AREA BEGINNING ON FRIDAY NIGHT...BUT QUESTIONABLE DEGREE OF MOISTURE RETURN AND NORTHERN TRACK OF SYSTEM PRECLUDE MENTIONING POPS ATTM. THE LATEST ECMWF/GFS ARE IN GENERAL AGREEMENT ON A STRONGER UPPER SYSTEM APPROACHING THE AREA ON MONDAY/TUESDAY...AND HAVE MAINTAINED THE INHERITED CHANCE POPS FOR THIS PERIOD...AS ANOTHER STRONG FRONT LOOKS TO PUSH ACROSS THE AREA ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 45 52 34 61 / 60 0 0 0 WACO, TX 47 57 31 62 / 60 0 0 0 PARIS, TX 46 49 31 57 / 60 20 0 0 DENTON, TX 44 52 32 61 / 60 20 0 0 MCKINNEY, TX 45 52 32 60 / 60 20 0 0 DALLAS, TX 45 52 34 60 / 60 0 0 0 TERRELL, TX 46 52 32 59 / 60 0 0 0 CORSICANA, TX 47 55 34 60 / 60 0 0 0 TEMPLE, TX 48 59 32 62 / 60 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH UNTIL 900 PM CST TUESDAY FOR EXTREME SOUTHEAST ZONES. TX...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CST FOR SOUTHWESTERN QUADRANT OF CWA. && 65/DD
Hazardous weather outlook, Nov 23, 3:45 PM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CST TUE NOV 23 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 345 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS NORTH TEXAS TONIGHT AND BRING A CHANCE OF THUNDERSTORMS. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. THE STORMS WILL END FROM WEST TO EAST OVERNIGHT AS DRIER AND COOLER AIR FILTERS IN FROM THE WEST BEHIND A COLD FRONT. .DAYS TWO THROUGH SEVEN... A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE RED RIVER COUNTIES OF NORTH TEXAS WEDNESDAY MORNING. THUNDERSTORM CHANCES WILL END BY MIDDAY. THE FIRST FREEZE OF THE SEASON IS POSSIBLE FOR ALL BUT THE SOUTHEAST SECTIONS OF NORTH TEXAS THANKSGIVING MORNING. THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SUNDAY AFTERNOON THROUGH TUESDAY AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE ACROSS ALL OF NORTH TEXAS THIS EVENING. 79
In the hours before
Local storm report, Nov 23, 5:10 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0459 PM HAIL 1 S SALADO 30.94N 97.52W
11/23/2004 0.88 INCH BELL TX TRAINED SPOTTER
RECEIVED REPORT OF NICKLE SIZE HAIL FROM STORM SPOTTERLocal storm report, Nov 23, 5:17 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 PM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0513 PM HAIL 5 SE DE LEON 32.06N 98.48W
11/23/2004 1.00 INCH COMANCHE TX LAW ENFORCEMENT
BETWEEN GORMAN AND DE LEONLocal storm report, Nov 23, 5:28 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
528 PM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0520 PM HAIL SALADO 30.95N 97.52W
11/23/2004 0.88 INCH BELL TX EMERGENCY MNGRLocal storm report, Nov 23, 5:32 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
532 PM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0508 PM TSTM WND GST 1 W DE LEON 32.11N 98.55W
11/23/2004 60 MPH COMANCHE TX LAW ENFORCEMENT
COMANCHE COUNTY SO REPORTED A 60 MPH GUST WITH
THUNDERSTORM IN THE COUNTYSpecial weather statement, Nov 23, 5:39 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 539 PM CST TUE NOV 23 2004 TXZ115-240015- STEPHENS- 539 PM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER UPDATE... AT 539 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF HARPERSVILLE...OR 9 MILES SOUTH OF BRECKENRIDGE...MOVING EAST AT 35 MPH. WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Local storm report, Nov 23, 5:51 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
551 PM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 1 W RISING STAR 32.10N 98.98W
11/23/2004 EASTLAND TX LAW ENFORCEMENT
RECEIVED REPORT OF ROOF DAMAGE AND DOWNED TREES AROUND
RISING STARThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 6:25 AM CST | Severe Thunderstorm Warning | FWD | Falls | 50 min |
| Nov 23, 7:50 AM CST | Severe Thunderstorm Warning | FWD | Limestone, Navarro | 55 min |
| Nov 23, 7:51 AM CST | Severe Thunderstorm Warning | FWD | Montague | 54 min |
| Nov 23, 7:56 AM CST | Severe Thunderstorm Warning | FWD | Freestone | 49 min |
| Nov 23, 8:26 AM CST | Severe Thunderstorm Warning | FWD | Bell, Coryell | 49 min |
| Nov 23, 8:46 AM CST | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 44 min |
| Nov 23, 8:56 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 49 min |
| Nov 23, 9:16 AM CST | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 44 min |
| Nov 23, 9:33 AM CST | Severe Thunderstorm Warning | FWD | Bosque, Hill | 42 min |
| Nov 23, 9:53 AM CST | Severe Thunderstorm Warning | FWD | Van Zandt | 52 min |
| Nov 23, 10:00 AM CST | Severe Thunderstorm Warning | FWD | Limestone, McLennan | 30 min |
| Nov 23, 10:22 AM CST | Severe Thunderstorm Warning | FWD | Milam | 53 min |
| Nov 23, 10:37 AM CST | Severe Thunderstorm Warning | FWD | Lamar | 23 min |
| Nov 23, 10:49 AM CST | Severe Thunderstorm Warning | FWD | Fannin, Navarro | 41 min |
| Nov 23, 11:04 AM CST | Flash Flood Warning | FWD | Bosque, Coryell, McLennan | 3 hr |
| Nov 23, 11:13 AM CST | Severe Thunderstorm Warning | FWD | Milam | 47 min |
| Nov 23, 11:25 AM CST | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 50 min |
| Nov 23, 11:46 AM CST | Severe Thunderstorm Warning | FWD | Robertson | 59 min |
| Nov 23, 11:47 AM CST | Severe Thunderstorm Warning | FWD | Lamar | 28 min |
| Nov 23, 11:53 AM CST | Tornado Warning | FWD | Milam, Robertson | 52 min |
| Nov 23, 12:11 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 64 min |
| Nov 23, 12:13 PM CST | Severe Thunderstorm Warning | FWD | Delta | 47 min |
| Nov 23, 12:40 PM CST | Severe Thunderstorm Warning | FWD | Leon, Robertson | 65 min |
| Nov 23, 12:42 PM CST | Severe Thunderstorm Warning | FWD | Leon, Robertson | 63 min |
| Nov 23, 12:51 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 39 min |
| Nov 23, 1:10 PM CST | Severe Thunderstorm Warning | FWD | Collin, Denton | 65 min |
| Nov 23, 4:42 PM CST | Severe Thunderstorm Warning | FWD | Comanche | 63 min |
| Nov 23, 4:56 PM CST | Severe Thunderstorm Warning | FWD | Eastland | 64 min |
| Nov 23, 4:58 PM CST | Severe Thunderstorm Warning | FWD | Bell | 47 min |
| Nov 23, 5:18 PM CST | Severe Thunderstorm Warning | FWD | Erath | 57 min |
| Nov 23, 5:33 PM CST | Severe Thunderstorm Warning | FWD | Hamilton | 42 min |
| Nov 23, 5:54 PM CST | Severe Thunderstorm Warning | FWD | Bosque | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.